# SDR 99ZZZX3964

- Difficulty date: September 1, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N58GP
- Make and model: Beech 58
- Aircraft serial: TH40
- System (JASC): 3210 · Main Landing Gear
- Part: Drag Brace
- Part number: 458250721
- Condition: Failed
- Location: Nlg
- Part time: 5,024 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND RIGHT ARM OF DRAG BRACE BROKEN JUST FORWARD OF RETRACTION ROD ATTACHMENT.  THIS BRACE WAS FOUND TO BE THE OLD STYLE, STEEL TUBE TYPE.  THERE WAS SEVERE INTERNAL CORROSION OF THE TUBE THAT WAS NOT DETECTABLE BY NORMAL INSPECTION PROCEDURES.  THE BREAK WAS AT THE LEADING EDGE OF THE CLUSTER WELD AND APPEARS TO HAVE STARTED TO CRACK THERE.  THE NEW STYLE DRAG BRACE IS MADE OF ALUMINUM.  SUBMITTER SUGGESTED REPLACEMENT OF THE OLD STYLE WITH THE NEW TO PREVENT ANY FUTURE FAILURES.
